Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 56, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jul 2, 1995, 9:15 PM CDT for Carson County, Texas. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1995, 9:15 PM CDT (02:15 UTC)
- Expired
- Jul 2, 1995, 10:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Carson County, TX
The radar
The Amarillo radar (KAMA), 37 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 030216 TORAMA TXC065-030300- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 915 PM CDT SUN JUL 2 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1000 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...CARSON COUNTY AT 915 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED JUST NORTHEAST OF PANHANDLE MOVING SOUTHEAST AT 20 MPH. SPOTTERS ARE REPORTING A FUNNEL CLOUD UNDER THIS STORM. A TORNADO MAY TOUCHDOWN NEAR PANHANDLE AND TRAVEL SOUTHEAST ACROSS HIGHWAY 60. PEOPLE IN AND NEAR PANHANDLE SHOULD SEEK SHELTER. ABANDON VEHICLES AND MOBILE HOMES...SEEK SHELTER IN A REINFORCED BUILDING. AS A LAST RESORT...A DITCH OR LOW SPOT OFFERS BETTER PROTECTION THAN YOUR CAR OR MOBILE HOME. ABANDON MOBILE HOMES EVEN IF TIED DOWN. DO NOT USE A CAR TO TRY AND OUT RUN A TORNADO. CARS ARE EASILY TOSSED AROUND AND CAN BECOME MISSILES IN TORDNADIC WINDS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jul 2, 8:34 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 2, 8:34 PM CDT, 41 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 830 PM CDT SUN JUL 02 1995 SURFACE TROUGH TO AFFECT PNHDLS DURING THE NEXT TWO DAYS. AT THE SAME TIME SHWVS TO MOV>E THROUGH THE AREA. INSTABILITY PEAKS THROUGH MONDAY AND SHIFTS EASTWARD. CHC OF THUNDERSTORMS WILL CONTINUE. GRIDDED DATA SHOWS A JET BUILDING TOWARD AREA THROUGH TUESDAY. .AMA...NONE .OK...NONE WYNNE
In the hours before
Special weather statement, Jul 2, 6:40 PM CDT, 2 hours 35 minutes before
TXZ002-030000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT SUN JUL 2 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE SEVERE THUNDERSTORM WARNING FOR SHERMAN COUNTY AT 0635 PM CDT. DOPPLER RADAR INDICATES THAT THE STORM HAS WEAKENED CONSIDERABLY. SHOWERS AND HEAVY RAINFALL WILL CONTINUE OVER SHERMAN COUNTY FOR THE NEXT HALF HOUR. COPLEY
Special weather statement, Jul 2, 6:42 PM CDT, 2 hours 33 minutes before
TXZ002-030000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT SUN JUL 2 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE SEVERE THUNDERSTORM WARNING FOR SHERMAN0 COUNTY AT 0635 PM CDT. DOPPLER RADAR INDICATES THAT THE STORM HAS WEAKENED CONSIDERABLY. SHOWERS AND HEAVY RAINFALL WILL CONTINUE OVER SHERMAN COUNTY FOR THE NEXT HALF HOUR. COPLEY
Special weather statement, Jul 2, 9:11 PM CDT, 4 minutes before
OKZ002-030215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 911 PM CDT SUN JUL 2 1995 THE SEVERE THUNDERSTORM WARNING FOR TEXAS COUNTY OF THE OKLAHOMA PANHANDLE WAS CANCELLED AT 910 PM CDT. THE STORM HAS WEAKENED. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:07 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 53 min |
| Jul 2, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 43 min |
| Jul 2, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 29 min |
| Jul 2, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 59 min |
| Jul 2, 8:45 PM CDT | Tornado Warning | AMA | Carson | 30 min |
| Jul 2, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 60 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.